wellbutrin & arousal

Discussion in 'General Sex Discussion' started by zzzzzzzz, Oct 27, 2004.

Thread Status:
Not open for further replies.
  1. zzzzzzzz

    zzzzzzzz New Member

    Joined:
    Oct 27, 2004
    Messages:
    1
    Likes Received:
    0
    I'm a young guy that is on the medicine wellbutrin. Whether im masturbating or having sex i find it hard to keep a full, hard erection. My penis gets about 85% big and hard, but thats not enough when you get a girl on top. Cumming is also a problem. Although i masturbate a lot, i did not have this problem before, about a year ago. i am on 150mg a day of wellbutrin XL(time-release). The problem is I am more friendlier and outgoing when I don't feel exhausted from the depression; so i don't want to have an erection but be pissed off all the time or vice-versa. Tell me your opinions.
     
  2. mysticgenie

    mysticgenie New Member

    Joined:
    Oct 12, 2004
    Messages:
    52
    Likes Received:
    0
    Location:
    USA
    This is probably something you should ask the doctor who prescribed the medicine for you. Ask whether it has any sexual side effects, you can also look it up on-line and see what the general side effects are.

    I thought about asking a doctor at one point for some anti-depressants, but after reading the side effects of the different drugs (some being sexual) I decided that my depressions weren't severe enough to warrent having the side effects.
     
  3. Shellen77

    Shellen77 New Member

    Joined:
    Aug 25, 2003
    Messages:
    650
    Likes Received:
    7
    Gender:
    Female
    Most antidepressants will cause sexual issues. Most of the time it can affect arousal, erections & orgasms. I suggest talking to your doctor about switching to a different kind of medication. There are a few out there that don't affect people as much. From what I learned in my Pharmacy days the worse offenders were Wellbutrin, Zoloft & Paxil. My ex was on Paxil 20mg & he didn't have a problem with erections, but he could not orgasm at all. He spoke with his doctor who lowered his dose to 10 mg & it solved the problem. This might be an option for you. Good luck to you!
     
  4. BiBiBaby

    BiBiBaby New Member

    Joined:
    Feb 7, 2004
    Messages:
    658
    Likes Received:
    1
    Gender:
    Female
    paxil is a b**** when it comes to trying to get off...but yes, antidepressants often have that side effect
     
  5. cowboyup1

    cowboyup1 New Member

    Joined:
    Dec 28, 2004
    Messages:
    15
    Likes Received:
    0
    Location:
    SouthCentralOklahoma
    Hi I am new to this board and realize this is an old post.But I would like to put my two cents in.My wife has suffered from depression for about 8 years and has been on just about all the anti-depressant drugs.Zoloft,Paxil,Welbutrin,Efixir,and Prozac.They ALL killed her libido.After complaining to many Doctors she is now on Lexapro.This drug has been touted to have the least amount of side effects compared to the others and so far it does.She has been on it for about a year now and it has seemed to help.She also is getting a little testosterone in with her hormone pill (she had a hysterectomy).But her libido has picked up whether its the lexapro or the testosterone or the combination I dont know but somethings working.
    Also ask your Doctor if you can take Viagra,Cialis,or Levitra.When I want to get really super hard I just pop when of those little guys.It works great even if you have been drinking.I know that most of the time if I had been drinking I have a hard time keeping it really hard :ugh But the Viagra will work right through the alcohol.I think you will love it and so will your significant other.I know my wife does :) I would be interested to hear how it works for you if you decide to give it a try.
     
  6. kbate

    kbate New Member

    Joined:
    Dec 20, 2004
    Messages:
    571
    Likes Received:
    1
    I don't know, but one of my girlfriends just went on wellbutrin at 150 mg. she said that in 2 weeks she goes to 300 mg and I said "call me then."

    I guess she will be my clinical trial...
     
  7. bighiker2003

    bighiker2003 Banned

    Joined:
    Jan 27, 2004
    Messages:
    3,754
    Likes Received:
    8
    Gender:
    Male
    Location:
    Northern Indiana
    Diovan is my downfall. Thats for blood pressure. But believe me getting a hard on and maintaining is hard.
    One thing I have used that helps, And it may help when your on other meds is Power V. Its non prescription and can be bought at GNC.
     
  8. mikef

    mikef New Member

    Joined:
    Apr 25, 2005
    Messages:
    10
    Likes Received:
    0
    It is known fact that antidepressants have sexual side effects. I recommend to you to try ZuPro to return your hard erection back. After ZuPro my erections are much harder than before.
     
Thread Status:
Not open for further replies.